Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 93, NWS Charleston, SC

June 27, 20134 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 27, 2013, 7:05 PM EDT for 4 counties in South Carolina. It was in force for 55 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 7:05 PM EDT (23:05 UTC)
Expired
Jun 27, 2013, 8:00 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 90 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:09 PM EDTHAIL 0.52 Se Knightsville, SC
Jun 27, 7:15 PM EDTTSTM WND DMG1 W College Park, SCTREE DOWN ON A POWER LINE.
Jun 27, 7:15 PM EDTTSTM WND DMG2 Se Knightsville, SCTOP OF A PINE TREE BROKEN OFF.
Jun 27, 7:15 PM EDTTSTM WND DMGCollege Park, SC2 TREES DOWN AND POWER OUTAGE IN THE HUNTERS BEND SUBDIVISION.
Jun 27, 7:15 PM EDTHAIL 11 S Summerville, SCQUARTER SIZE HAIL AND LARGE TREE LIMBS DOWN.
Jun 27, 7:18 PM EDTHAIL 0.251 Ssw Summerville, SC
Jun 27, 7:18 PM EDTHAIL 11 S Summerville, SCQUARTER SIZE HAIL AND LARGE TREE LIMBS DOWN.
Jun 27, 7:19 PM EDTHAIL 0.71 E Summerville, SC
Jun 27, 7:19 PM EDTHAIL 0.72 Se Knightsville, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2507 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS52 KCHS 272305
SVRCHS
SCC015-019-029-035-280000-
/O.NEW.KCHS.SV.W.0093.130627T2305Z-130628T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 800 PM EDT

* AT 705 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
  ALONG A LINE EXTENDING FROM KNIGHTSVILLE TO 6 MILES SOUTH OF
  JACKSONBORO...MOVING EAST AT 15 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SLANDS BRIDGE...KNIGHTSVILLE...DELEMAR CROSSROADS...SUMMERVILLE...
  ADAMS RUN...SANGAREE...COLLEGE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3314 7978 3263 8022 3260 8060 3309 8027
TIME...MOT...LOC 2305Z 266DEG 15KT 3302 8020 3269 8043

$$
3 follow-up statements
087 
WWUS52 KCHS 272315
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
715 PM EDT THU JUN 27 2013

SCC029-272322-
/O.CAN.KCHS.SV.W.0093.000000T0000Z-130628T0000Z/
COLLETON SC-
715 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON COUNTY
HAS BEEN CANCELLED...

LAT...LON 3267 8018 3268 8042 3270 8042 3308 8022
      3314 7978
TIME...MOT...LOC 2312Z 266DEG 15KT 3302 8019 3269 8043

$$

SCC015-019-035-280000-
/O.CON.KCHS.SV.W.0093.000000T0000Z-130628T0000Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
715 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...

AT 714 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BROWNSVILLE TO ADAMS RUN...MOVING EAST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 705 PM EDT...THE PUBLIC REPORTED PENNY SIZED HAIL NEAR 
KNIGHTSVILLE. ALSO...HALF INCH HAIL HAS BEEN REPORTED IN SUMMERVILLE.

AT 714 PM EDT...LAW ENFORCEMENT REPORTED A FUNNEL CLOUD IN THE 
VICINITY OF SUMMERVILLE.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...CHARLESTON INTL AIRPORT...COLLEGE PARK...DELEMAR 
CROSSROADS...GOOSE CREEK...HANAHAN...LADSON...MEGGETT...
SANGAREE...SHADOWMOSS...SUMMERVILLE...ARCHDALE...CROWFIELD 
PLANTATION...I-26/I-526 INTERCHANGE...MAGNOLIA GARDENS...MIDDLETON 
PLACE...NAVAL WEAPONS STATION CHARLESTON AND SLANDS BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3267 8018 3268 8042 3270 8042 3308 8022
      3314 7978
TIME...MOT...LOC 2312Z 266DEG 15KT 3302 8019 3269 8043

$$
629 
WWUS52 KCHS 272327
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT THU JUN 27 2013

SCC015-019-035-280000-
/O.CON.KCHS.SV.W.0093.000000T0000Z-130628T0000Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
727 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...

AT 725 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SANGAREE TO 9 MILES SOUTHWEST OF CAPWELLS CROSSROADS...MOVING EAST AT
15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 720 PM EDT...A TRAINED WEATHER SPOTTER REPORTED THE TOP OF A PINE 
TREE BROKEN OFF IN THEN SUMMERVILLE AREA. MANY ADDITIONAL REPORTS OF 
1/2 INCH HAIL WERE RECEIVED FROM THE SUMMERVILLE AREA. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON
INTL AIRPORT...COLLEGE PARK...DELEMAR CROSSROADS...GOOSE CREEK...
HANAHAN...LADSON...RAVENEL...SANGAREE...SHADOWMOSS...SUMMERVILLE...
ARCHDALE...CROWFIELD PLANTATION...I-26/I-526 INTERCHANGE...MAGNOLIA
GARDENS...MIDDLETON PLACE AND NAVAL WEAPONS STATION CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3274 8036 3308 8017 3314 7978 3273 8013
TIME...MOT...LOC 2325Z 266DEG 15KT 3302 8012 3269 8037

$$
886 
WWUS52 KCHS 272350
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
750 PM EDT THU JUN 27 2013

SCC015-019-035-280000-
/O.EXP.KCHS.SV.W.0093.000000T0000Z-130628T0000Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
750 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES WILL EXPIRE AT 800 PM EDT...

AT 750 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS 
ENDED...THE THUNDERSTORMS ARE STILL PRODUCING CLOUD TO GROUND 
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS 
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3274 8036 3308 8017 3314 7978 3273 8013
TIME...MOT...LOC 2350Z 266DEG 15KT 3302 7999 3269 8025

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:54 PM EDT, 11 minutes earlier.

Area forecast discussion, Jun 27, 6:54 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT THU JUN 27 2013

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH FRIDAY...THEN
STALL AND EVENTUALLY DISSIPATE BEFORE REACHING THE AREA OVER THE
WEEKEND. OTHERWISE...ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THIS EVENING...SHOWER AND THUNDERSTORM ACTIVITY HAS SPREAD EASTWARD
AND HAS BEEN ON A DIMINISHING TREND OVER THE LAST HOUR OR SO. WITH
THE LOSS OF HEATING THIS SHOULD CONTINUE THOUGH WITH LOTS OF
OUTFLOW BOUNDARIES FLOATING AROUND ISOLATED TO WIDELY SCATTERED
ADDITIONAL DEVELOPMENT IS STILL POSSIBLE. THE THREAT OF SEVERE
WEATHER IS GREAT DECREASED AS WELL. PREVIOUS DISCUSSION FOLLOWS
BELOW.

AN UPPER LEVEL TROUGH AND ASSOCIATED VORT MAX WILL CONTINUE TO
TRACK EAST AND CROSS THROUGH THE FORECAST AREA THIS EVENING. AT
THE SAME TIME...SURFACE LOW PRESSURE WILL STRENGTHEN INLAND.
SHOWERS AND THUNDERSTORMS HAD DEVELOPED BY LATE AFTERNOON...AND
EXPECTING COVERAGE TO INCREASE FROM THE WEST TOWARDS THE EVENING.
PRECIPITABLE WATER VALUES AROUND 2 INCHES...CAPE VALUES AROUND
3000 J/KG...AND GOOD FORCING FROM THE SHORTWAVE COULD SUPPORT A
FEW SEVERE STORMS THIS EVENING. SPC HAS RECENTLY EXPANDED THE
SLIGHT RISK TO INCLUDE ALMOST THE ENTIRE FORECAST AREA...JUST
CLIPPING MCINTOSH COUNTY IN GA. PRIMARY THREAT WILL BE DAMAGING
WIND GUSTS...SEEING DCAPE VALUES BETWEEN 800 AND 1000 J/KG AND
STEEP LOW LEVEL LAPSE RATES. LARGE HAIL WILL ALSO BE POSSIBLE IN
STRONGER UPDRAFTS... HOWEVER WET BULB ZERO HEIGHTS AROUND 13 KFT
ARE A LITTLE HIGH. CONTINUED LIKELY POPS THIS EVENING THEN
GRADUALLY DECREASING THROUGH THE OVERNIGHT PERIOD.

TEMPERATURES TONIGHT WILL BE A COUPLE DEGREES HIGHER THAN
NORMAL...WITH LOWS RANGING FROM THE MIDDLE 70S INLAND...TO THE
UPPER 80S TOWARDS THE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY AND FRIDAY NIGHT...ATLANTIC HIGH PRESSURE WILL CONTINUE TO
RETREAT EAST WHILE A LARGE UPPER LVL TROUGH POSITIONED OVER THE GREAT
LAKES REGION BEGINS TO DIG TOWARDS THE SOUTHEASTERN UNITED STATES.
THE MORNING SHOULD START OFF RELATIVELY DRY COMPARED TO PREVIOUS
DAYS...ESPECIALLY WITH WEAK NEGATIVE VORTICITY ADVECTION AND A
WESTERLY FLOW ANTICIPATED OVER THE FORECAST AREA...THUS WILL
MAINTAIN PRECIP CAP OF 20-30 POPS OVER THE AREA WITH THE GREATEST
COVERAGE ALONG THE COAST. CHANCES OF SHOWERS AND/OR THUNDERSTORMS
SHOULD THEN INCREASE LATE MORNING INTO THE AFTERNOON AS A WEAK COLD
FRONT ASSOCIATED WITH THE GREAT LAKES LOW EXTENDS SOUTHWARD ALONG
THE MIDLANDS AND PROMOTES SUFFICIENT UPLIFT. CAN NOT RULE OUT AN
ISOLATED STRONGER PULSE TYPE STORM OR TWO WHILE SFC HEATING AND
INCREASING MOISTURE RESULT IN SBCAPES APPROACHING 2500-3000 J/KG. A
FEW THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL GIVEN PWATS OF 1.5 TO
2.0 INCHES. OVERALL HIGH TEMPS WILL RANGE FROM LOW/MID 90S...HIGHEST
INLAND. COVERAGE OF SHOWERS/THUNDERSTORMS SHOULD EXPAND INLAND
FRIDAY NIGHT AS MOISTURE AND LOW LVL WINDS GRADUALLY INCREASE AHEAD
OF THE DIGGING TROUGH TO OUR NORTH. HAVE THEREFORE INCREASED POPS TO
30-50 OVER INLAND AREAS THROUGH MIDNIGHT BEFORE CAPPING THEM AT 40
THROUGH THE REST OF THE NIGHT. OVERNIGHT LOWS SHOULD BE MILD WITH
SOUTHWEST FLOW IN PLACE...IN THE MID/UPPER 70S.

SATURDAY AND SUNDAY...MODELS CONTINUE TO SUGGEST DEEPENING MOISTURE
AND INCREASING ISENTROPIC ASCENT AHEAD OF A STALLING OR DISSIPATING
COLD FRONT LATE THIS WEEKEND. THIS SHOULD RESULT IN A WET PERIOD OF
WEATHER AS WEAK WAVES OF ENERGY PASS OVER THE FORECAST AREA WHILE
THE MID/UPPER LVL TROUGH CURRENTLY POSITIONED OVER THE GREAT LAKES
REGION CONTINUES TO DIG TOWARDS THE SOUTHEAST. TRENDS ARE ALSO
FAVORING A PERIOD OF HEAVY RAINFALL GIVEN PWATS OF 2 TO 2.5 INCHES
AND INCREASING DIVERGENT FLOW ALOFT ASSOCIATED WITH AN H25 JET. HAVE
THEREFORE INCREASED POPS TO 60-70 EACH DAY...WITH GREATEST COVERAGE
OF SHOWERS AND/OR THUNDERSTORMS ANTICIPATED SATURDAY AFTERNOON
THROUGH THE EVENING WHEN A H5 SHORTWAVE PASSES OVER THE AREA.
OVERALL HIGH TEMPS ARE EXPECTED TO BE A FEW DEGREES COOLER THAN
PREVIOUS DAYS GIVEN THE COVERAGE OF SHOWER/THUNDERSTORM ACTIVITY AND
MOSTLY CLOUDY SKIES. HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO
AROUND 90 EACH DAY...HIGHEST OVER INLAND GEORGIA. OVERNIGHT LOWS
SHOULD RANGE IN THE LOW TO MID 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT WITH THE DEPICTION OF AN
ANOMALOUS UPPER LEVEL PATTERN THROUGH MUCH OF THE LONG TERM PERIOD
WHICH SHOULD BRING UNSETTLED CONDITIONS TO THE REGION. A DEEP UPPER
LEVEL TROUGH WILL PREVAIL OVER THE CENTRAL U.S. THROUGH MID-WEEK...
WITH STRONG UPPER LEVEL RIDGING IN PLACE OVER THE WESTERN ATLANTIC.
THE RESULT WILL BE A THE CONTINUED ADVECTION OF DEEP MOISTURE FROM
THE GULF OVER THE REGION AND THE FORECAST WILL GENERALLY SHOW A
40-50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY...DIMINISHING A BIT AT NIGHT WITH THE LOSS OF DIURNAL HEATING.
THERE IS SOME INDICATIONS THAT THIS PATTERN COULD BEGIN TO
TRANSITION TO A MORE TYPICAL SUMMERTIME PATTERN BY THE END OF THE
LONG TERM PERIOD AS THE UPPER TROUGH ERODES AND THE ATLANTIC RIDGE
EXPANDS OVER THE SOUTHEAST STATES POSSIBLY RESULTING IN LOWER
SHOWER/THUNDERSTORM CHANCES BY THURSDAY.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
EXPECT THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO IMPACT THE
TERMINALS THROUGH THE AFTERNOON INTO THE EVENING...THUS HAVE
CONTINUED VCTS. AMENDMENTS WILL LIKELY BE NEEDED AS TRENDS EVOLVE
FURTHER. BRIEF PERIODS OF REDUCED VSBYS/CIGS POSSIBLE WITHIN
HEAVIER RAINFALL. MODELS DO HINT AT DEVELOPMENT BETWEEN THE
00-06Z TIME FRAME...SO HAVE DECIDED TO INCLUDE VCSH WITH THIS
ISSUANCE.

EXTENDED AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED EACH AFTERNOON/EVENING WITH BRIEF REDUCTIONS IN CEILINGS
AND/OR VISIBILITIES POSSIBLE.

&&

.MARINE...
TONIGHT...A TIGHTENED PRESSURE GRADIENT AS A RESULT OF A
STRENGTHENING SURFACE TROUGH INLAND WILL LEAD TO WINDS NEARING SCA
CRITERIA OVERNIGHT. OCCASIONAL GUSTS UP TO 25 KT WILL BE POSSIBLE
MAINLY IN THE NEARSHORE SC WATERS AND OUTER GA WATERS...HOWEVER
GUSTS SHOULD NOT BE FREQUENT ENOUGH TO WARRANT AN ADVISORY AT THIS
TIME. SEAS GENERALLY 3 TO 5 FEET...HIGHEST IN THE OUTER WATERS.

FRIDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL REMAIN EAST
OF THE COASTAL WATERS INTO EARLY NEXT WEEK WHILE A TROUGH OF LOW
PRESSURE BECOMES POSITIONED INLAND. THIS WILL RESULT IN A
TIGHTENED PRESSURE GRADIENT OVER ALL WATERS...WITH WINDS AND SEAS
APPROACHING SMALL CRAFT ADVISORY THRESHOLDS FOR NORTHERN SC WATERS
AND OUTER GEORGIA WATERS. SHOULD TRENDS CONTINUE A SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED FOR WATERS ALONG CHARLESTON COUNTY
AND WATERS BEYOND 20 NM FROM THE COAST OF SOUTHEAST
GEORGIA...ESPECIALLY AS 1000MB GEOSTROPHIC WINDS APPROACH 35 KTS
FRIDAY EVENING INTO SATURDAY. CONDITIONS COULD REMAIN CLOSE TO
SMALL CRAFT ADVISORY LEVELS INTO EARLY NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...BSH/ECT
SHORT TERM...DPB
LONG TERM...JAQ
AVIATION...JAQ
MARINE...DPB/ECT
Hazardous weather outlook, Jun 27, 4:22 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT THU JUN 27 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-281200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
422 PM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS EARLY THIS EVENING ACROSS SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA. THE PRIMARY THREAT WITH ANY SEVERE
THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. MOST
THUNDERSTORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING
AND TORRENTIAL RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jun 27, 5:23 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT THU JUN 27 2013

GAZ116>119-138-272215-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-INLAND
LIBERTY-
523 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
CHATHAM COUNTIES THROUGH 615 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES WEST OF
I-16/I-95 INTERCHANGE TO TRINITY TO GUM BRANCH...MOVING EAST AT 30
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TRINITY...GUM BRANCH...MIDCOAST REGL AIRPORT...MILL CREEK...LIBERTY
REGIONAL MEDICAL CENTER...WILDWOOD...I-16/I-95 INTERCHANGE...
MCINTOSH...RICHMOND HILL...DANIEL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3212 8150 3211 8140 3210 8139 3211 8138
      3207 8102 3189 8114 3172 8147 3184 8173
      3188 8177
TIME...MOT...LOC 2124Z 283DEG 26KT 3211 8144 3197 8152
          3186 8172
Local storm report, Jun 27, 5:42 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND GST     POOLER                  32.12N  81.25W
06/27/2013  E50 MPH          CHATHAM            GA   TRAINED SPOTTER

&&

EVENT NUMBER CHS1300569

VB
Local storm report, Jun 27, 6:10 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND GST     SAVANNAH AIRPORT        32.13N  81.20W
06/27/2013  M48 MPH          CHATHAM            GA   ASOS

&&

EVENT NUMBER CHS1300570

VB
Local storm report, Jun 27, 6:23 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND GST     SHELDON                 32.60N  80.80W
06/27/2013  E50 MPH          BEAUFORT           SC   FIRE DEPT/RESCUE

            ESTIMATED 45 TO 50 MPH WIND GUSTS AND PEA SIZE HAIL.

&&

EVENT NUMBER CHS1300571

VB
Special weather statement, Jun 27, 6:36 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT THU JUN 27 2013

SCZ043-048-049-272300-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
636 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 700 PM EDT...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NEMOURS PLANTATION...MOVING EAST AT 20
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
NEMOURS PLANTATION...GREEN POND...WIGGINS...ASHEPOO...FENWICK...
JACKSONBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3259 8040 3257 8039 3256 8066 3268 8070
      3282 8046 3277 8044 3276 8045 3273 8045
      3272 8043 3271 8043 3272 8042 3266 8042
      3265 8039 3263 8041 3262 8043 3261 8043
      3260 8042 3262 8039
TIME...MOT...LOC 2237Z 256DEG 19KT 3265 8060
Special weather statement, Jun 27, 6:49 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT THU JUN 27 2013

SCZ044-272315-
DORCHESTER-
649 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
CHARLESTON COUNTIES THROUGH 715 PM EDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CANAAN...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANAAN...CLUBHOUSE CROSSROADS...SLANDS BRIDGE...WESTOE...
SLANDSVILLE...COOKE CROSSROADS...DORCHESTER ESTATES...ORCHARD HILL...
CENTERVILLE...STALLSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3289 8009 3289 8012 3290 8012 3289 8013
      3286 8036 3298 8037 3309 8025 3303 8017
      3302 8015 3301 8017 3299 8015 3300 8014
      3299 8013 3298 8013 3298 8014 3293 8008
TIME...MOT...LOC 2249Z 249DEG 19KT 3296 8029

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:12 AM EDTSpecial Marine WarningCHS63 min
Jun 27, 1:05 PM EDTSpecial Weather StatementCHSBerkeley25 min
Jun 27, 2:24 PM EDTSpecial Weather StatementCHSCharleston51 min
Jun 27, 2:42 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston63 min
Jun 27, 2:53 PM EDTSpecial Marine WarningCHS67 min
Jun 27, 5:30 PM EDTSevere Thunderstorm WarningCHSJasper60 min
Jun 27, 5:37 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper68 min
Jun 27, 5:46 PM EDTSpecial Marine WarningCHS119 min
Jun 27, 6:36 PM EDTSpecial Weather StatementCHSColleton24 min
Jun 27, 6:49 PM EDTSpecial Weather StatementCHSDorchester26 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.